Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
i_ming

did anyone *NOT* have an initial breakout?

Recommended Posts

I probably shouldn't be responding to this because I am currently going through an initial breakout, however, I think initial breakouts happen only if you stopped a previous medication.

In my case, I was using differin and was on it for maybe 3 weeks, so all of a sudden I stopped that and my face reacted by breaking out and letting loose all the acne previously controlled by the differin.

I hope you don't get an initial breakout, and best of luck to you.

Link to comment
Share on other sites

I haven't started accutane yet but from what I've been reading on the posts the IB just all depends on the person. Some people get it and some don't. I'm hoping that I don't get an IB but I'm preparing for the worst.

Link to comment
Share on other sites

From what I've read, MOST people do have an IB. I had one, but it was very mild consisting of huge black heads and more clogged pores. However, when my dose was increased I got more pustules and a couple of cysts.

Link to comment
Share on other sites

I probably shouldn't be responding to this because I am currently going through an initial breakout, however, I think initial breakouts happen only if you stopped a previous medication.

In my case, I was using differin and was on it for maybe 3 weeks, so all of a sudden I stopped that and my face reacted by breaking out and letting loose all the acne previously controlled by the differin.

I hope you don't get an initial breakout, and best of luck to you.

I totally agree with this.

I got a bad breakout a month before I started Accutane because I quit using Proactiv. I'm glad I stopped it, though. I haven't had a horrible breakout on Accutane yet (almost 3 weeks in).

Link to comment
Share on other sites

Monday will be 2 weeks for me--and no IB yet!! For several weeks before I started Accutane, I was slathering on as much BP and lotion as I could stand, and then have been gradually weaning off of the BP as the dryness sets in. I know I'm not "out of the woods" yet as far as IB risk, but I'm feeling more hopeful as my skin just looks better and better each day.

Good luck to you!

Link to comment
Share on other sites

Yes! I was very surprised I never had an initial breakout. I had moderately severe acne according to my derm but since starting my course and all the way til I was finished, I only had 2-3 zits the whole time. I was so impressed, however, now the thing I am worried about is breaking out again. After a week I finished the course I started getting some zits. grrr...but hopefully you won't have an IB, it depends on the individual, but I didn't do anything special to prevent an IB, I just took it as directed and thankfully never had one :)

Link to comment
Share on other sites

On my first course I had a mild one about 4 weeks in. It was basically a few pustules (my acne is usually the type you can't squeeze!).

On my second course I didn't have one.

Link to comment
Share on other sites

Im three months in and I had no initial breakout.

I wouldnt say it got better for a while, but I dont think it got any worse.

Accutane is clearing me up though, and im only on a 40mg dosage.

Stick with it, you may not see much change over the first couple of months but then it works magic.

:)

Link to comment
Share on other sites

im a couple days in and my face is already improving, im amazed that it worked so fast and i havent broken out at all. i stopped differin just before starting accutane after using differin for 4 months, too.

Link to comment
Share on other sites

I was lucky too! I started breaking out right before accutane because I stopped using proactiv. I hated proactiv. I used it for 4 years and it bleached my bedsheets and clothes :(. But once I started using accutane it just kept getting better. No IB!!

Link to comment
Share on other sites

just how common is an IB?

i really hope i don't get one :( :( :(

Most people, from a clinical trial perspective, DON'T get one, statistically speaking. However, it seems that most people on acne.org DO get one. It tends to be about a 10 percent chance.

Link to comment
Share on other sites

I had a small IB in the first week of accutane. It was really not to horrible. Just make sure to keep your skin moisturized so you don't get bad dryness.

Link to comment
Share on other sites

Try clearing acne with 3 months antibiotics (amoxicillan), then start acutane. This way the skin heals better while your on the antibiotics, it clears up, then you can start the accutane, without ANY SCARS and without any intial breakout! THANK GOD. I asked my derm to do this, and she wrote me the script! It worked!!!! Remember, even if you are clear after the initiall 3 months of antibiotics, dont stop, because oral antibiotics are only a quick fix!!!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×